Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having hard erection and stiffness. Pain in vagina when finger is inserted. Headache. Suggest a solution?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 127 Questions
Dear Doctor,

I am not sure if this gets classified as ED but I wanted to clear it with a Doctor and get advise. I started watching porn at the young age of 14 and also started masturbating. I had my first sexual encounter at the age of 16 and at the age of 19 and I got married. I had a very good sexual life but had a troublesome marriage where we were together on and off. This led to me watching excessive porn and masturbation. This was a due to me having an extremely satisfying sex with my wife when ever we were together. This lasted for over 10 years and we separated. I could already notice that I was not having an hard erection, I was also having to have to have intercourse for an extremely long time before I came.

After the separation, I was with 2 girlfriends when I realized that they were having to do a lot of work before I had stiffness enough to have intercourse. However, on some occasions I did have hard erections. I continued watching porn and for some reason even masturbating. After this, I got married once again at the age of 32.

This is when I wanted to settle down and have children. My wife is not someone that did not crave fror sex and whenever I approached her, she would complain of pain in her vagina if I tried to insert my finger. The reason I did this is because I was not having an erection that was hard enough to penetrate her without working on her vagina. I used lubricant but my wife is terribly non cooperative and this has completely turned me off as I was at a stage in life where I am completely satisfied with sex and I too did not desire it. When I had a hardon and approached my wife, her approach towards sex immediately turned me off.

It is two years since I got married, and I have been watching porn and masturbating all this while. I tried taking viagra as a trial when I was travelling and stayed in a room and masturbated to porn to test if it would work but I did not get stiff, instead I got a headache that lasted 4 hours. The issue is that I need to have a hard erection to penetrate my wife and have children. I have now stopped watching porn and masturbating since the last two weeks hoping this will improve the situation. Apart from sex in our lives, we have learned to live without it and are happy on most other aspects.

I do apologize for letting you know my life story but I thought it will be help for you to assess my situation better and give me advise on the same. Thank you
Posted Sun, 3 Nov 2013 in Sexual Problems
Answered by Dr. A. CHAKRAVARTHY 1 hour later
Brief Answer:
Vaginismus would be probable cause

Detailed Answer:

Thanks for the detailed query in XXXXXXX

From your query I could understand that you were able to get good erection during masturbation and unable to get hardness / loss hardness while you try for penetration.

The cause could be psychological. That means fear of pain or performance anxiety and also non co operative partner that makes you turned off.

Your wife may be suffering from a situation called Vaginismus, which is involuntary painful contraction of vaginal muscles at the time of insertion. Her pain can make you feel afraid of it and hence turns you off.

The management of this situation would be sex therapy which can be done by a sex therapist / sexual medicine consultant.

best regards

Consultant in Reproductive & Sexual Medicine
Kerala, India

Above answer was peer-reviewed by
Follow-up: Having hard erection and stiffness. Pain in vagina when finger is inserted. Headache. Suggest a solution? 2 hours later

Thank you for the response. Unfortunately my question seems to have been misinterpreted or not understood. I am not seeking advise on my wifes conditions. I was seeking expert elaborate advise in regards to my deteriorating erections. That is the reason I have explained in detail the timeline of how my erections got effected and what I think the reasons are. I would appreciate it if you answered in relevance to my condition.

Answered by Dr. A. CHAKRAVARTHY 41 hours later
Brief Answer:
Detailed Answer Below

Detailed Answer:

So sorry for the confusing reply as well as being late - due to connectivity problems

In order to understand your problem, I would like to enlight you with the causes of erectile dysfunction

Erectile Dysfunction could be caused due to

1. Physical Causes
a. Diabetes Mellitus
b. Depression
c. Hormonal Imbalance - Testosterone & Thyroid Hormones
d. Medicines for Mental Health problems and Blood Pressure
e. Smoking & Obesity

2. Psychological Causes
a. Lack of sexual attraction towards partner
b. Performance anxiety
c. Fear of pain
d. Secondary to Vaginismus

The investigations to test the erectile function which include penile Doppler study, Nocturnal Penile Tumescence, Hormonal status. These tests are done to differentiate between physical causes and psychological causes

Strategy for managing erectile dysfunction would be

1. Medicines: Medicines of the genre PDE5 inhibitors like Tadalafil or Udenafil which are prescription only drugs

2. Vacuum Devices: Helps in those vascular function is low

3. Sex Therapy: Very effective treatment in those who have predominantly psychological cause and also secondary to vaginismus.

Hope I gave an insight to your problem.

All the very best,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Child Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor